Alert archive / Florida / Areal Flood Warnings in 2012
Areal Flood Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Aug 15, 2012, 8:57 PM EDT for Seminole County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2012, 8:57 PM EDT (00:57 UTC)
- Expired
- Aug 15, 2012, 11:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Seminole County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1697 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WGUS42 KMLB 160057 FLWMLB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 857 PM EDT WED AUG 15 2012 FLC117-160300- /O.NEW.KMLB.FA.W.0001.120816T0057Z-120816T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEMINOLE FL- 857 PM EDT WED AUG 15 2012 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * FLOOD WARNING FOR MINOR FLOODING OF POOR DRAINAGE AREAS IN... SOUTHERN SEMINOLE COUNTY IN EAST CENTRAL FLORIDA... * UNTIL 1100 PM EDT * AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RAINFALL ESTIMATES OF 3 TO 4 INCHES HAVE ALREADY FALLEN THIS EVENING IN THE AREA. AN ADDITIONAL 1 TO 2 INCHES MAY BE POSSIBLE IN PORTIONS OF THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GENEVA... GOLDENROD...OVIEDO AND WINTER SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 2869 8129 2876 8106 2861 8099 2861 8133 $$ SEDLOCK
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Aug 15, 2:22 PM EDT, 6 hours 35 minutes earlier.
Area forecast discussion, Aug 15, 2:22 PM EDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EDT WED AUG 15 2012 .DISCUSSION... ...STAGNANT WEATHER PATTERN WILL PERSIST THROUGH THIS WEEKEND... CURRENT...KMLB SHOWS DEARTH OF ECHOES OVER ECFL THUS FAR TODAY... ALTHOUGH RECENT VIS SATELLITE PICS INDICATE THAT THE CU FIELD IS STARTING TO FILL IN A LITTLE MORE SO PROSPECTS FOR LATE AFTERNOON AND EARLY EVENING STORMS STILL LOOK DECENT...AND WITH LATE ONSET THERE SHOULD BE MORE INSTABILITY TO WORK WITH...SO PERHAPS WE'RE LOOKING AT SLIGHTLY LESS LATE DAY COVERAGE...BUT MORE INTENSE TS ACTIVITY INTO THE EARLY EVENING. WILL MAKE FINAL DECISION WHETHER TO GO WITH PRE-FIRST PERIOD IN THE ZFP/TEXT TOWARD ISSUANCE TIME. OTHERWISE...EARLY EVENING POPS REMAIN ABOUT 10 PERCENT HIGHER ALONG THE EAST COAST. MINS IN THE L-M70S. THU-SUN...LONG WAVE PATTERN SEEMS PRETTY LOCKED IN ACROSS THE CONUS THROUGH THIS WEEKEND. SHORT WAVE TROUGH EJECTS NORTHEAST INTO THE CANADIAN MARITIMES AS ANOTHER LONG WAVE TROUGH CARVES ITSELF OUT OVER THE CENTRAL-EASTERN CONUS. THIS WILL ALSO RE-ESTABLISH THE PERSISTENT SFC/LOW LEVEL TROUGH ACROSS THE DEEP SOUTH AND EASTERN SEABOARD...AND PREVENT THE LOW LEVEL ATLANTIC RIDGE FROM LIFTING OR BUILDING NORTHWARD ANYTIME SOON. THE PREFERRED ECM HAS BEEN SHOWING THIS PATTERN REMAINING LOCKED IN INTO NEXT WEEK WHILE THE GFS TRENDS TOWARD THIS SOLN WITH EACH SUCCESSIVE RUN...DELAYING ITS INSISTENCE ON A SLOW NORTHWARD LIFTING RIDGE. SEE NO REASON TO DEPART FROM NEAR CLIMO (40-ISH) POPS WITH TEMPS A LITTLE ABOVE NORMAL...90-92F ALONG THE COAST AND 93-95F INLAND. MON-WED...BOTH THE GFS AND ECM SHOW SOME FILLING OF THE MEAN CONUS TROUGH EARLY NEXT WEEK...WITH LOCAL H50 HEIGHT RISES PORTENDING A SLOW NORTHWARD MOVEMENT OF THE ATLANTIC RIDGE AXIS INTO THE CENTRAL OR NORTHERN CWA...AND BACKING SURFACE FLOW TO S-SSE. HOWEVER...THIS ASSUMES A MORE PROGRESSIVE/LESS AMPLIFIED NORTHERN STREAM PATTERN... WHICH MAY OR MAY NOT COME TO FRUITION THIS FAR OUT...CONSIDERING THIS PATTERN HAS BEEN KEPT LOCKED IN LONGER THAN GUIDANCE ORIGINALLY INDICATED. STILL...WITH THE GLOBALS IN A LITTLE BETTER AGREEMENT... THE FORECAST WILL CONTINUE TO SHOW THIS TREND...WHICH WOULD SHIFT SLIGHTLY HIGHER RAIN CHANCES TOWARD THE INTERIOR...AND DROP TEMPS BACK A COUPLED DEGREES...VERY NEAR CLIMO. && .AVIATION...PRETTY MUCH OPPOSITE OF TUESDAY...CONVECTIVE INITIATION HAS BEEN DELAYED...AND AS SUCH WAS FORCED TO NUDGE BACK TIMING OF VCTS AND TEMPO TS WINDOWS BY 1-2HRS. && .MARINE...EXPECT NO APPRECIABLE CHANGE IN POSITION OF THE ATLANTIC RIDGE AXIS THROUGH AT LEAST SUNDAY...AND PERHAPS MOST OF MONDAY AS WELL. PERSISTENT LIGHT S-SW FLOW WITH ONSHORE AFTERNOON SEA BREEZES EACH DAY. THIS SHOULD KEEP SEAS 1-2FT NEAR SHORE AND 2-3FT WELL OFFSHORE FOR THE MOST PART. LOOKS AS THOUGH SWAN/WNA GUIDANCE IS RUNNING A LITTLE HIGH COMPARED TO LOCAL BUOY OBS...SO WILL NEED TO ADJUST DOWN A BIT. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 93 75 93 / 30 40 30 40 MCO 75 94 75 94 / 20 40 20 40 MLB 75 91 75 92 / 30 40 30 40 VRB 74 92 74 91 / 30 30 20 30 LEE 76 95 77 94 / 20 40 20 40 SFB 76 95 77 95 / 20 40 30 40 ORL 77 95 77 94 / 20 40 20 40 FPR 74 90 73 91 / 30 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION...CRISTALDI IMPACT WX/RADAR....BRAGAW
Hazardous weather outlook, Aug 15, 12:25 PM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1225 PM EDT WED AUG 15 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160430- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1225 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... LATEST ANALYSIS SHOWS THE LOCAL AIRMASS IS WEAKLY SUPPRESSED... RESULTING IN A DELAYED FORMATION OF SHOWER AND THUNDERSTORM ACTIVITY. HOWEVER...THIS DELAY WILL ONLY ALLOW THE AIR TO FURTHER DESTABILIZE TO THE POINT WHERE THUNDERSTORMS WILL DEVELOP RAPIDLY BY MID AFTERNOON. WHILE STORMS WILL FORM ALONG THE BOTH THE EAST AND WEST COAST SEA BREEZES...STORMS ALONG THE WEST COAST BOUNDARY WILL REACH FURTHER INLAND BY MID AFTERNOON HOURS DUE TO A DEEP WESTERLY STEERING FLOW ALOFT. STORM COVERAGE WILL INCREASE OVER THE EAST COAST COUNTIES INTO THE LATE AFTERNOON AND EARLY EVENING AS THE EAST COAST SEA BREEZE INTERACTS WITH STORMS AND OUTFLOW BOUNDARIES FROM THE WEST COAST BOUNDARY. THE MAIN HAZARDS WITH STRONGER STORMS WILL BE FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING STRIKES...ESPECIALLY ALONG AND NEAR THE COAST NORTH OF SEBASTIAN INLET...AS WELL AS WIND GUSTS UP TO 50 MPH. .RIP CURRENT IMPACT... A SMALL LONG PERIOD SWELL WILL ENHANCE THE RIP CURRENTS THREAT ALONG AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST THROUGH 4 PM DUE TO TIDAL EFFECTS. ALWAYS CHECK CONDITIONS WITH LIFEGUARDS OR THE BEACH PATROL BEFORE ENTERING THE WATER. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED AFTERNOON AND EVENING STORMS WILL MOVE EAST-NORTHEAST AROUND 10 MPH MAY PRODUCE WIND GUSTS OVER 34 KNOTS AND FREQUENT CLOUD-TO-WATER LIGHTNING. BOATERS SHOULD REMAIN ALERT TO STORMS APPROACHING FROM THE SOUTHWEST WHICH MAY INTENSIFY RAPIDLY AS THEY INTERACT WITH THE EAST COAST SEA BREEZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
In the hours before
Local storm report, Aug 15, 6:36 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
636 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM MARINE TSTM WIND 4 N ORMOND BEACH 29.33N 81.05W
08/15/2012 M51.00 MPH AMZ550 FL MESONET
SITE DLND3 MEASURED A 51 MPH WIND GUST. TIME ESTIMATED BY
RADAR AND MESONET OBS.
&&
ARBLocal storm report, Aug 15, 7:14 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
714 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.17N 81.07W
08/15/2012 M43.00 MPH VOLUSIA FL ASOS
KDAB ASOS MEASURED A THUNDERSTORM WIND GUST OF 37 KT/43
MPH.
&&
ARBSpecial weather statement, Aug 15, 7:28 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
728 PM EDT WED AUG 15 2012
FLZ141-160015-
COASTAL VOLUSIA COUNTY-
728 PM EDT WED AUG 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL VOLUSIA COUNTY...
* UNTIL 815 PM EDT.
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 13 MILES SOUTHWEST OF
NEW SMYRNA BEACH. THIS CELL WAS BETWEEN DELTONA AND LAKE ASHBY.
MOVEMENT WAS NEAR STATIONARY.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2910 8092 2908 8093 2907 8090 2903 8088
2893 8082 2889 8111 2891 8111 2891 8113
2895 8115 2909 8119 2915 8096
TIME...MOT...LOC 2327Z 271DEG 3KT 2894 8112
SEDLOCKLocal storm report, Aug 15, 7:42 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
742 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM MARINE TSTM WIND 3 NE NEW SMYRNA BEACH 29.06N 80.90W
08/15/2012 M43 MPH AMZ550 FL MESONET
MESONET SITE XNSB MEASURED A WIND GUST OF 37 KT/43 MPH.
&&
ARBSpecial weather statement, Aug 15, 7:52 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 752 PM EDT WED AUG 15 2012 FLZ041-045-046-141-160030- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE- 752 PM EDT WED AUG 15 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH OVER NORTH-CENTRAL ORANGE COUNTY...SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY... * UNTIL 830 PM EDT. AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS. THESE STORMS WERE EXHIBITING SLOW AND VARIABLE MOVEMENT. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND TORRENTIAL DOWNPOURS INCLUDE MIDWAY...GENEVA...CASSELBERRY AND CHULUOTA. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2898 8118 2903 8097 2849 8097 2853 8139 TIME...MOT...LOC 2350Z 215DEG 2KT 2877 8114 SEDLOCK
Special weather statement, Aug 15, 8:36 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
836 PM EDT WED AUG 15 2012
FLZ041-045-046-141-147-160115-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-SEMINOLE-
836 PM EDT WED AUG 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER NORTHERN BREVARD COUNTY...CENTRAL ORANGE
COUNTY...EASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 915 PM EDT.
AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS JUST
SOUTHEAST OF LAKE HARNEY...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STRONGEST CURRENT STORM ARE OVER RURAL
AREAS...BUT OTHER STRONG STORMS AROUND WERE NEAR ALTAMONTE
SPRINGS...OVIEDO...TURNBULL AND MAYTOWN...KLONDIKE BEACH AND MERRITT
ISLAND WILDLIFE REFUGE.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND CAUSE PONDING
OF WATER ON ROADWAYS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2843 8057 2839 8060 2842 8073 2852 8074
2852 8077 2843 8075 2859 8149 2889 8112
2878 8077 2871 8071 2871 8070 2874 8071
2877 8074 2876 8070 2859 8057 2845 8052
TIME...MOT...LOC 0031Z 283DEG 21KT 2870 8095
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:21 PM EDT | Areal Flood Advisory | MLB | Seminole, Volusia | 114 min |
| Aug 15, 8:36 PM EDT | Special Weather Statement | MLB | Seminole | 39 min |
| Aug 16, 1:58 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Aug 16, 3:12 PM EDT | Special Marine Warning | MLB | 108 min | |
| Aug 16, 3:31 PM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Aug 16, 3:55 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 47 min |
| Aug 16, 3:59 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 16, 4:19 PM EDT | Special Weather Statement | MLB | Brevard | 41 min |
| Aug 16, 4:24 PM EDT | Special Weather Statement | MLB | Osceola | 51 min |
| Aug 16, 4:53 PM EDT | Special Weather Statement | MLB | Seminole | 52 min |
| Aug 16, 5:03 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 27 min |
| Aug 16, 5:08 PM EDT | Areal Flood Advisory | MLB | Brevard | 112 min |
| Aug 16, 5:25 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Aug 16, 5:36 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Aug 16, 6:15 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
Nearby
Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.